Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 154, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 1:12 PM CDT for Morehouse Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2016, 1:12 PM CDT (18:12 UTC)
- Expired
- Mar 18, 2016, 2:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 178 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 1:24 PM CDT | HAIL 1.25 | Collinston, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
966
WUUS54 KJAN 181812
SVRJAN
LAC067-181900-
/O.NEW.KJAN.SV.W.0154.160318T1812Z-160318T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 200 PM CDT
* AT 112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWARTZ...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BASTROP AROUND 120 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
RIDGE...COLLINSTON AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3286 9156 3279 9160 3275 9160 3270 9164
3268 9162 3264 9165 3261 9167 3261 9172
3258 9174 3257 9193 3261 9193 3266 9191
3266 9194 3271 9197 3270 9202 3271 9204
3270 9204 3269 9205 3270 9205 3273 9206
TIME...MOT...LOC 1812Z 256DEG 26KT 3265 9196
HAIL...1.25IN
WIND...60MPH
$$
EC1 follow-up statement
258
WWUS54 KJAN 181832
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT FRI MAR 18 2016
LAC067-181900-
/O.CON.KJAN.SV.W.0154.000000T0000Z-160318T1900Z/
MOREHOUSE LA-
132 PM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR CENTRAL MOREHOUSE PARISH...
AT 132 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF BASTROP...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL MOREHOUSE PARISH...INCLUDING THE FOLLOWING LOCATIONS...OAK
RIDGE...COLLINSTON AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3286 9156 3279 9160 3275 9160 3270 9164
3268 9162 3264 9165 3261 9167 3261 9172
3258 9174 3257 9193 3261 9193 3266 9191
3266 9194 3271 9197 3270 9202 3271 9204
3270 9204 3269 9205 3270 9205 3273 9206
TIME...MOT...LOC 1832Z 255DEG 26KT 3268 9178
HAIL...1.00IN
WIND...60MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:45 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 18, 9:45 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT FRI MAR 18 2016 .UPDATE...SUBTROPICAL JET WAS PUSHING STRONG WESTERLY FLOW OVER THE REGION AT LATE MORNING. ANOTHER SHORT WAVE WILL PUSH ACROSS THE REGION AS THE STALLED BOUNDARY OVER SOUTHEAST MS MAKES ITS WAY TO THE NORTH. CONDITIONS ARE CONDUCIVE FOR SOME SEVERE STORMS ACROSS THE REGION MAINLY SOUTHWEST OF A GWO-MEI LINE. ALREADY HAVE PUT OUT A FEW WARNINGS DUE TO HAIL SPLITTING CELLS IN THE DELTA REGION. THIS WAS PICKED UP WELL BY ONE SHORT TERM CONVECTIVE MODE MODELS. SO AT THIS TIME THE CURRENT FORECAST LOOKS TO BE ON TRACK. HIGHS FOR THIS AFTERNOON WILL BE FROM THE UPPER 60S NORTH TO THE MIDDLE 70S SOUTH./17/ ./PREVIOUS DISCUSSION...427 AM CDT FRI MAR 18 2016 .SHORT TERM...TODAY AND TONIGHT...IMPRESSIVE LIGHT SHOW OUTSIDE DURING THE PAST HOUR AS PROLIFIC LIGHTNING FROM PASSING STORMS ILLUMINATED THE NIGHT SKY. THESE STORMS OVER THE NORTHERN AND CENTRAL SECTIONS ARE THE LATEST BATCH IN A SERIES THAT HAVE COME THROUGH THE AREA SINCE YESTERDAY. THE CULPRIT CONTINUES TO BE ISENTROPIC FORCING OVER THE TOP OF THE STALLED FRONTAL BOUNDARY ON THE COAST. THAT COUPLED WITH STEEP MID LEVEL LAPSE RATES WITH VERTICAL TOTALS NEAR 30 HAS ALLOWED SOME RATHER ROBUST STORMS TO DEVELOP. WHILE THE ISENTROPIC ASCENT WILL DECREASE A BIT THIS MORNING...THE BOUNDARY WILL BEGIN MOVING NORTHWARD BY NOON WITH NEAR 70 DEWPOINTS AND CAPES FROM 1500-2500 J/KG INVADING SOUTHERN AREAS THIS AFTERNOON. THESE VALUES WITH DEEP LAYER SHEAR ABOVE 50 KNOTS MAY BE SUFFICIENT FOR SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. WHILE THE BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE EARLY EVENING...IT WILL QUICKLY BE OVERCOME BY SOUTHWARD MOVING COOL AIR PUSH ASSOCIATED WITH A DECENT MID LEVEL WAVE MOVING THROUGH THE MID MS VALLEY. THIS WILL SWEEP THE INCLEMENT WEATHER OUT OF THE AREA OVERNIGHT./26/ .LONG TERM...SATURDAY THROUGH NEXT THURSDAY...THE PREVIOUSLY- MENTIONED COLD FRONT LOOKS TO ADVANCE SOUTHEAST THROUGH THE REST OF THE REGION SATURDAY MORNING. SOME SHOWERS (AND MAYBE A STRAY RUMBLE OF THUNDER) COULD LINGER IN MAINLY SOUTHERN AND EASTERN PORTIONS OF MISSISSIPPI DURING THE MID-MORNING...BUT THE CHANCES OF DRY WEATHER ACROSS THE ARKLAMISS WILL BE GOOD BY AFTERNOON. DESPITE THE DRYING CONDITIONS MAY NOT BE TERRIBLY PLEASANT AS SOMEWHAT LIMITED SUNSHINE...OCCASIONALLY GUSTY NORTHWEST WINDS...AND STRONG COLD AIR ADVECTION PRODUCE AFTERNOON WIND CHILLS MOSTLY IN THE 50S. CLOUDS SHOULD CLEAR SATURDAY NIGHT BUT NORTH WINDS WILL BE SLOW TO SUBSIDE AS CHILLY LOW LEVEL HIGH PRESSURE CONTINUES TO ADVANCE TOWARD THE LOWER MS VALLEY. THE PERSISTENT WINDS WILL THWART GOOD RADIATIONAL COOLING AND SHOULD PREVENT FROST...DESPITE LOWS DIPPING DOWN INTO THE MID TO UPPER 30S IN MANY CENTRAL AND NORTHERN ZONES. A CLIPPER DISTURBANCE BRUSHING THE REGION ON SUNDAY WILL ONLY HELP REINFORCE THE CHILLY AIR MASS OVER THE FORECAST AREA ALTHOUGH SUNSHINE WILL BE A LITTLE MORE PLENTIFUL IN COMPARISON TO SATURDAY. HIGHS MAY ONCE AGAIN FAIL TO HIT 60 DEGREES IN SOME SPOTS...WHICH IS SOME 10 TO 15 DEGREES BELOW NORMAL FOR THE DATE. THE IMPACT OF THE COLD SPRING REGIME WILL REACH ITS CLIMAX ON SUNDAY NIGHT WHEN WINDS DIE DOWN UNDER CLEAR SKIES...ALLOWING GOOD RADIATIONAL COOLING TO BRING LOWS BY MONDAY MORNING TO A RANGE OF 30 TO 35 DEGREES. AT LEAST PATCHY FROST WILL BE POSSIBLE IN ALL AREAS...BUT CONFIDENCE IN WIDESPREAD AND POTENTIALLY THICK FROST IS BEST IN EASTERN MS WHERE CONFIDENCE OF MINIMUMS AT OR JUST BELOW FREEZING IS ALSO BEST. DUE TO EARLY START TO THIS GROWING SEASON...THIS FROST/FREEZE COULD BE POTENTIALLY IMPACTFUL AND THUS WARRANTS MENTION IN THE HWO/GRAPHICS. GRADUAL AIR MASS MODERATION WILL START DURING THE DAY MONDAY UNDER CLEAR SKIES...BUT LOWS MONDAY NIGHT COULD STILL DIP DOWN INTO THE UPPER 30S IN AT LEAST EASTERN MS ZONES. BUT LOW LEVEL SOUTHERLY FLOW WILL BUILD LATER ON TUESDAY AND WILL WORK ITS MAGIC AND HASTEN THE WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK. MODELS STILL DEPICT POTENTIAL FOR SHOWERS AND STORMS LATE NEXT WEEK AS A POTENT DISTURBANCE SWINGS OUT OF THE PLAINS...BUT IT DOES APPEAR MODEL CONSENSUS IS A BIT LATER WITH THE TIMING. SINCE THE MAIN IMPACT IS BEYOND THE OFFICIAL FORECAST PERIOD WE WILL CERTAINLY REFRAIN FROM MENTIONING IT IN THE HWO...BUT THIS SYSTEM/S EVOLUTION IN THE MODEL WORLD WILL OF COURSE BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS. /BB/ && .AVIATION...MVFR CIGS WILL PREVAIL THROUGH THE PERIOD. VCTS WILL CONTINUE THROUGH THE PERIOD AS WELL AS A FRONTAL BOUNDARY MOVES THROUGH THE AREA TONIGHT. TAF SITES THAT EXPERIENCE TS WILL BRIEFLY FALL TO IFR CIGS/VSBYS AS WINDS BECOME GUSTY./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 54 58 38 / 75 58 28 3 MERIDIAN 71 56 63 38 / 80 68 44 4 VICKSBURG 74 54 59 40 / 66 50 22 2 HATTIESBURG 75 61 66 40 / 82 71 58 8 NATCHEZ 75 54 58 40 / 75 63 30 3 GREENVILLE 68 49 58 38 / 45 48 14 5 GREENWOOD 70 50 58 36 / 51 47 16 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/26/BB
Hazardous weather outlook, Mar 18, 4:44 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 444 AM CDT FRI MAR 18 2016 ARZ074-LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066- 072>074-190945- ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 444 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE ARKLAMISS REGION NEAR A FRONTAL BOUNDARY DRIFTING BACK NORTH INTO THE AREA. THE PRIMARY CONCERNS WITH ANY SEVERE STORMS WILL BE HAIL UP TO GOLFBALL SIZE...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. ARZ075-MSZ018-019-025>039-044>046-051-052-190945- CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON- LAUDERDALE- 444 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 18, 11:15 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 5 W EUDORA 33.12N 91.35W
03/18/2016 E0.25 INCH CHICOT AR PUBLIC
PEA TO DIME SIZED HAIL REPORTED ABOUT 5 MILES WEST OF
EUDORA.
&&Special weather statement, Mar 18, 12:22 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1222 PM CDT FRI MAR 18 2016
MSZ036-042-181745-
HOLMES MS-YAZOO MS-
1222 PM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND SOUTH
CENTRAL HOLMES COUNTIES UNTIL 1245 PM CDT...
AT 1221 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BENTON...OR 7 MILES EAST OF YAZOO CITY...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COXBURG AROUND 1230 PM CDT.
EBENEZER AND BROZVILLE AROUND 1240 PM CDT.
FRANKLIN AND PICKENS AROUND 1245 PM CDT.
LAT...LON 3291 8993 3290 8994 3289 8996 3288 8996
3285 8999 3283 9034 3295 9036 3311 9002
TIME...MOT...LOC 1721Z 254DEG 39KT 3289 9028
17Special weather statement, Mar 18, 12:24 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1224 PM CDT FRI MAR 18 2016 MSZ032-037-038-181800- ATTALA MS-WINSTON MS-CHOCTAW MS- 1224 PM CDT FRI MAR 18 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ATTALA...SOUTH CENTRAL CHOCTAW AND SOUTHWESTERN WINSTON COUNTIES UNTIL 100 PM CDT... AT 1223 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER KOSCIUSKO...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN ATTALA... SOUTH CENTRAL CHOCTAW AND SOUTHWESTERN WINSTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...WEIR...ETHEL AND MCCOOL. LAT...LON 3294 8960 3312 8966 3334 8926 3294 8915 TIME...MOT...LOC 1723Z 254DEG 39KT 3306 8954 17
Local storm report, Mar 18, 12:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1243 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL VIDALIA 31.57N 91.44W
03/17/2016 E1.75 INCH CONCORDIA LA LAW ENFORCEMENT
SHOWERS OF HAIL FOR 30 MINUTES SOME AROUND GOLF BALL
SIZED.
0453 PM TSTM WND DMG NATCHEZ 31.55N 91.39W
03/17/2016 ADAMS MS EMERGENCY MNGR
ONE PERSON WAS INJURED WHEN THE ROOF WAS PARTIAL BLOWN
OFF OF A HOME. SEVERAL OTHER HOMES SUSTAINED ROOF DAMAGE.
NUMEROUS TREES AND POWERLINES WERE DOWN.
0522 PM TSTM WND DMG JAYESS 31.36N 90.21W
03/17/2016 LAWRENCE MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN. ROOF RIPPED OFF OF A
TRAILER.
0522 PM TSTM WND DMG TOPEKA 31.42N 90.19W
03/17/2016 LAWRENCE MS EMERGENCY MNGR
NUMEROUS TREES DOWN
&&Special weather statement, Mar 18, 12:48 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1248 PM CDT FRI MAR 18 2016
ARZ074-LAZ007-008-181815-
ASHLEY AR-MOREHOUSE LA-WEST CARROLL LA-
1248 PM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY...
NORTHWESTERN WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES UNTIL
115 PM CDT...
AT 1248 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GALION...OR 13 MILES SOUTHWEST OF WILMOT...MOVING EAST AT 35
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN ASHLEY
COUNTY...NORTHWESTERN WEST CARROLL AND NORTHEASTERN MOREHOUSE
PARISHES...INCLUDING THE FOLLOWING LOCATIONS...BONITA.
LAT...LON 3294 9180 3309 9146 3301 9146 3301 9143
3284 9139 3276 9174
TIME...MOT...LOC 1748Z 253DEG 32KT 3288 9168
17Local storm report, Mar 18, 1:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL KOSCIUSKO 33.06N 89.59W
03/18/2016 E0.25 INCH ATTALA MS PUBLIC
PEA SIZED HAIL LASTED ABOUT 30 SECONDS IN KOSCIUSKO.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:14 AM CDT | Special Weather Statement | JAN | West Carroll | 46 min |
| Mar 18, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 59 min |
| Mar 18, 12:31 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 44 min |
| Mar 18, 5:35 AM CDT | Special Weather Statement | JAN | Morehouse | 40 min |
| Mar 18, 6:15 AM CDT | Special Weather Statement | JAN | East Carroll, Morehouse, West Carroll | 45 min |
| Mar 18, 8:37 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 38 min |
| Mar 18, 12:48 PM CDT | Special Weather Statement | JAN | West Carroll | 27 min |
| Mar 18, 1:20 PM CDT | Special Weather Statement | JAN | West Carroll | 25 min |
| Mar 18, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 23 min |
| Mar 18, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 20 min |
| Mar 18, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 48 min |
| Mar 18, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 37 min |
| Mar 18, 5:03 PM CDT | Special Weather Statement | JAN | West Feliciana | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.